Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 52, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 7:04 PM EDT for Pittsylvania County, Virginia. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 7:04 PM EDT (23:04 UTC)
- Expired
- Mar 24, 2012, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:15 PM EDT | TSTM WND DMG | 1 Se Hopewell, VA | TREES POWER LINES DOWN |
| Mar 24, 7:18 PM EDT | HAIL 1.75 | 3 Wsw Spring Garden, VA | |
| Mar 24, 7:31 PM EDT | HAIL 0.5 | 1 Wsw Java, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 24, 3:38 PM EDT | Tornado Watch | SPC | 7 hr |
| Mar 24, 6:43 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS51 KRNK 242304
SVRRNK
VAC143-250000-
/O.NEW.KRNK.SV.W.0052.120324T2304Z-120325T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 800 PM EDT.
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DRY FORK...OR NEAR CHATHAM...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRY FORK...
CHATHAM...
GRETNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3660 7970 3704 7959 3705 7954 3701 7948
3702 7946 3705 7948 3706 7941 3709 7941
3710 7937 3712 7939 3713 7934 3710 7930
3711 7920 3706 7919 3709 7912 3705 7909
3676 7916 3669 7925 3660 7958
TIME...MOT...LOC 2302Z 229DEG 16KT 3677 7939
$$1 follow-up statement
158
WWUS51 KRNK 242355
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT SAT MAR 24 2012
VAC143-250000-
/O.CON.KRNK.SV.W.0052.000000T0000Z-120325T0000Z/
PITTSYLVANIA VA-
755 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN PITTSYLVANIA COUNTY...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS NEAR THE PITTSYLVANIA...HALIFAX COUNTY
LINE. THESE STORMS ARE CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE. THESE STORMS WILL MOVE EAST INTO HALIFAX
COUNTY. EVEN THOUGH THIS WARNING FOR PITTSYLVANIA WILL EXPIRE AT
8:00 PM...THERE IS A SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY
THAT WILL CONTINUE UNTIL 9:00 PM.
&&
LAT...LON 3702 7911 3677 7916 3669 7925 3667 7932
3710 7930 3711 7924 3710 7923 3711 7920
3706 7919 3709 7912 3705 7909
TIME...MOT...LOC 2351Z 229DEG 16KT 3691 7918
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:14 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 24, 4:14 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE TO OUR WEST WILL MOVE EAST THEN SOUTHEAST TONIGHT INTO SUNDAY. BY SUNDAY NIGHT...THE LOW WILL BE OFF THE CAROLINA COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 350 PM EDT SATURDAY... A POTENT UPPER LEVEL LOW OVER TN VALLEY WILL MOVE SLOWLY SOUTHEASTWARD...CROSSING THE SOUTHERN APPALACHIANS TONIGHT AND THEN THROUGH THE CAROLINAS ON SUNDAY. THE SFC COLD FRONT HAS PROGRESSED EASTWARD INTO THE SOUTHERN APPALACHIANS AND WILL CONTINUE TO MOVE EAST INTO WESTERN NC. TORNADO WATCH 108 AND SEVERE THUNDERSTORM WATCH 105 AND 107 REMAIN IN EFFECT. CONVECTION WILL TAPER OFF OVERNIGHT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 215 PM SATURDAY... MODELS IN FAIRLY GOOD AGREEMENT THAT CLOSED UPPER LOW WILL BE SOMEWHERE NEAR THE NORTH CAROLINA COAST BY SUNDAY EVENING WITH A SURFACE REFLECTION OFF THE COAST. THE ENTIRE SYSTEM IS FORECAST TO CONTINUE AN EASTWARD DRIFT DURING THE DAY MONDAY WITH DIMINISHING CLOUDS THROUGH THE DAY. ON MONDAY A SURFACE RIDGE OVER SOUTHEAST CANADA ALONG WITH NORTHWEST FLOW ALOFT WILL BRING COOLER AIR DOWN ACROSS THE REGION...H85 TEMPS DROP TO NEAR 0C IN THE ESPECIALLY IN NORTH. THIS WILL BE CHILLY IN COMPARISON WITH THE EXTRAORDINARY WARMTH OF RECENT DAYS AND LOWS MONDAY NIGHT MAY ACTUALLY FLIRT WITH FREEZING IN THE NORTHWEST VALLEYS. MET GUIDANCE WAS CONSIDERABLY COOLER WITH THE LOWS DROPPING TEMPS BELOW FREEZING ACRS THE NEW RIVER VALLEY AND NORTH WHILE THE MAV GUIDANCE SEVERAL DEGREES WARMER. ENDED UP USING A MODEL BLEND FOR THE LOWS. HIGH PRESSURE BUILDS FURTHER SOUTH INTO THE MID-ATLANTIC ON TUESDAY WHICH SHOULD BRING CLEAR SKIES AND PLEASANT TEMPS MAINLY IN THE UPPER 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 215 PM SATURDAY... HIGH DRIFTS SOUTH AND EAST OFF THE REGION ON WEDNESDAY WITH WARMER RETURN FLOW BRINGING TEMPS BACK INTO THE 70S FOR HIGHS. COLD FRONT APPROACHES WED NIGHT AS A FAIRLY STRONG SURFACE LOW TRACKS ACROSS THE NORTHERN GREAT LAKES TOWARD NEW ENGLAND WITH CHANCES FOR SHOWERS AND FEW THUNDERSTORMS INCREASING OVERNIGHT. RENEWED HIGH PRESSURE LOOKS TO TAKE OVER THURSDAY AND FRIDAY HOWEVER WITH NO REAL SHOVE OF COOLER AIR AND TEMPS SHOULD RECOVER BACK TO WELL ABOVE NORMAL FOR LATE MARCH WHICH SHOULD ABOUT GUARANTEE THAT SOME CLIMATE SITES END UP WITH THE WARMEST MARCH ON RECORD. SEE CLIMATE SECTION FOR SOME DETAILS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 1159 AM EDT SATURDAY... EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS. SOME OF THE STRONGER STORMS TODAY MAY PRODUCE GUSTY WINDS AND LARGE HAIL...MAINLY THIS AFTERNOON AND EVENING. COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE LOWER. SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST SHOWERS. DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER SYSTEM SUNDAY NIGHT THROUGH TUESDAY. && .CLIMATE... AS OF 215 PM SATURDAY... THROUGH MARCH 23...BLACKSBURG...DANVILLE AND BLUEFIELD EASILY ON A PACE FOR A RECORD WARM MARCH. AT ROANOKE AND LYNCHBURG...WITH MUCH LONGER PERIODS OF RECORD...ONLY 1921 HAS BEEN WARMER THROUGH THIS DATE. WITH MORE THAN A WEEK LEFT IN THE MONTH AND NO REAL COLD ON THE HORIZON THE FORMER THREE SITES LOOK LIKE A SURE BET FOR WARMEST MARCH AND IT IS STILL VERY POSSIBLE AT ROANOKE AND LYNCHBURG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...KK SHORT TERM...PC LONG TERM...PC AVIATION...AMS/KK CLIMATE...
Hazardous weather outlook, Mar 24, 3:14 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT SAT MAR 24 2012 NCZ001>006-018>020-VAZ012>018-022-023-032>034-043>045-058-059-251915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL- HALIFAX-CHARLOTTE- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-024-035-046-047-251915- ALLEGHANY VA-BATH-ROCKBRIDGE-AMHERST-APPOMATTOX-BUCKINGHAM- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ009>011-251915- SMYTH-BLAND-GILES- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-251915- TAZEWELL- 314 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ042>045-251915- MERCER-SUMMERS-MONROE-GREENBRIER- 314 PM EDT SAT MAR 24 2012 ...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 24, 5:48 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BASSETT 36.77N 79.98W
03/24/2012 E1.75 INCH HENRY VA PUBLIC
&&
EVENT NUMBER RNK1200047
FISHERLocal storm report, Mar 24, 5:58 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 5 E ROCKY MOUNT 37.00N 79.79W
03/24/2012 E1.50 INCH FRANKLIN VA PUBLIC
&&
EVENT NUMBER RNK1200049
FISHERLocal storm report, Mar 24, 5:59 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL HEUSLEY 36.70N 79.90W
03/24/2012 E1.75 INCH HENRY VA PUBLIC
&&
EVENT NUMBER RNK1200050
FISHERLocal storm report, Mar 24, 6:08 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL HILLTOP 36.69N 79.84W
03/24/2012 M2.00 INCH CITY OF MARTINSVIL VA PUBLIC
&&
EVENT NUMBER RNK1200051
FISHERSpecial weather statement, Mar 24, 6:16 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 616 PM EDT SAT MAR 24 2012 NCZ001-002-VAZ009-012-015-242245- ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA- 616 PM EDT SAT MAR 24 2012 ...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON... SMYTH AND WYTHE COUNTIES... AT 612 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM TROUTDALE TO LAUREL SPRINGS...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR FLATRIDGE AROUND 625 PM...COMERS ROCK AROUND 630 PM...INDEPENDENCE AROUND 635 PM...SPEEDWELL AROUND 640 PM AND CROCKETT AROUND 645 PM. LAT...LON 3692 8117 3661 8094 3638 8129 3669 8152 DS
Local storm report, Mar 24, 6:31 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 SW FAIRY STONE STATE 36.79N 80.09W
03/24/2012 E1.75 INCH PATRICK VA TRAINED SPOTTER
HAIL AT LEAST GOLF-BALL SIZE OBSERVED ON HIGHWAY 57
&&
PCORRIGAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:32 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 43 min |
| Mar 24, 1:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Mar 24, 1:25 PM EDT | Special Weather Statement | RNK | Grayson | 50 min |
| Mar 24, 1:28 PM EDT | Special Weather Statement | RNK | Wythe | 47 min |
| Mar 24, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 60 min |
| Mar 24, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 63 min |
| Mar 24, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 60 min |
| Mar 24, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 53 min |
| Mar 24, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 60 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 56 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 56 min |
| Mar 24, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 61 min |
| Mar 24, 2:52 PM EDT | Flash Flood Warning | RNK | Carroll, Patrick | 6 hr |
| Mar 24, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 63 min |
| Mar 24, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 64 min |
| Mar 24, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Mar 24, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles, Montgomery, Pulaski | 53 min |
| Mar 24, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 66 min |
| Mar 24, 3:46 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 29 min |
| Mar 24, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Mar 24, 4:15 PM EDT | Tornado Warning | RNK | Franklin, Patrick | 30 min |
| Mar 24, 4:26 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Mar 24, 4:41 PM EDT | Tornado Warning | RNK | Franklin | 34 min |
| Mar 24, 4:48 PM EDT | Tornado Warning | RNK | Patrick | 42 min |
| Mar 24, 5:09 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| Mar 24, 5:17 PM EDT | Flash Flood Warning | RNK | Floyd, Patrick | 5 hr |
| Mar 24, 5:24 PM EDT | Tornado Warning | RNK | Henry, Patrick | 36 min |
| Mar 24, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Mar 24, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Mar 24, 5:51 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 39 min |
| Mar 24, 6:05 PM EDT | Tornado Warning | RNK | Campbell | 25 min |
| Mar 24, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Mar 24, 6:16 PM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Mar 24, 6:19 PM EDT | Tornado Warning | RNK | Pittsylvania | 41 min |
| Mar 24, 6:25 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 4 hr |
| Mar 24, 6:25 PM EDT | Tornado Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 35 min |
| Mar 24, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 34 min |
| Mar 24, 6:46 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Mar 24, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 37 min |
| Mar 24, 7:30 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Mar 24, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 81 min |
| Mar 24, 7:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.